Srivastava, Deepak Kumar and Srivastava, Nirmal and Yadav, Raja Ram (2014) Quadratic flow past axially symmetric bodies at low Reynolds number: a new approach. JOURNAL OF COMPUTATIONAL AND APPLIED MECHANICS, 9 (1). pp. 65-100. ISSN 1586-2070
|
Text
9-1-Srivastava-Corrected-V9N1.pdf - Published Version Download (1MB) | Preview |
Abstract
In this paper, a new approach to tackle the quadratic flow past axially symmetric bodies at low Reynolds number is presented. Firstly, a new method for the evaluation of drag based on DS conjecture (Datta and Srivastava, [1,1999]) and surface average velocity defined by Chwang and Wu (part 2 and 3 in [2-3,1975]on a body placed in quadratic flows like parabolic and stagnation like parabolic is presented. Later on, these general values of drag are utilized for bodies like sphere, spheroid and egg-shaped in both axial and transverse situations. Author claims that the proposed method is easy and very handy to study the quadratic flow past not only for a isolated body but also for assemblage of bodies situated along the axis of symmetry in comparison to complicated methods like distribution of basic singularities which is not applicable to all axially symmetric bodies except sphere and spheroidal bodies. Numerical values of drag in every flow situation have been calculated and presented in Tables 1-9. The respective variations with respect to eccentricity `e' are depicted via figures. Limiting cases of slender spheroid and flat circular disk are also discussed.
| Item Type: | Article |
|---|---|
| Uncontrolled Keywords: | quadratic flows, parabolic flow, stagnation like parabolic flow, Stokes drag |
| Subjects: | Q Science / természettudomány > QC Physics / fizika > QC01 Mechanics / mechanika |
| SWORD Depositor: | MTMT SWORD |
| Depositing User: | MTMT SWORD |
| Date Deposited: | 25 Nov 2025 12:36 |
| Last Modified: | 25 Nov 2025 12:36 |
| URI: | https://real.mtak.hu/id/eprint/229878 |
Actions (login required)
![]() |
Edit Item |




